I take 30mg Adderalls and after the 3rd or 4th day of taking them they seem to not work anymore but the most horrible thing after the 3rd or 4th day is that they cause severe nasal congestion, I am constantly clearing my throat or trying to get mucus up because it feels like there is tons of mucus stuck and feels like I am choking sometimes. I have tried Saline Spray, Sinus Buster etc... either they make it worse or they do not work at all. Does anyone else get this horrible effect from Adderall and any tips on how to stop it from happening at all or how to clear it up quickly? Thanks in advance.
Hello, I've been taking Adderall for years and it's been mostly the "orange" colored pill 30mg, 1 in am and 1 in pm. Two months ago I noticed that most of the pharmacies distributors only sent them a different manufacturer and the pill was "hot pink colored" (don't have the bottles in front of me as I could tell you exactly who the manufacturer was)
I noticed when I switched (because I had no choice it was all my pharmacy carried at the time and I needed it right away) that taking the "hot pink" colored pills gave me severe sinus issues as well as headaches and cold symptoms.
Now this is coming from someone who hasn't had a cold in over 4 years nor any sinus issues my whole life, nor do they run in my family.
When I started taking the new colored pills I didn't realize at first what was making me feel like I had a sinus infection. I knew I didn't change anything in my diet, so that couldn't have been the reason. My eyes felt pressure, my face hurt, and I was miserable. I told my doctor it felt like I was sniffing pollen all day and couldn't breathe.
I am not telling you this because that is what is the answer to your issue, however I've talked to friends who have been through the same problems and were able to find a pharmacy that would order the "orange" colored pills or different manufacturers of the medication they were familiar with taking that have always worked in the past with no sinus/cold issues. I took it for a month and it only made me feel worse. I'm not sure the manufacturer or color of the pill you are taking, but I can tell you from working in a pharmacy that different generic brands might save you money but they might not always work. My advice would be to maybe chat with your prescriber and see if they could specify on script, "must be (which ever manufacturer you prefer that has worked for you in the past, or see what your provider might suggest as an alternative to what manufacturer of the medication you are already taking. Sometimes that can make all the difference. This is only a suggestion not clinical advice as your symptoms might be from something else, but I felt the need to share this with you as I saw right away the issue you were explaining and it sounded just like what I went through. If you call the pharmacist they cannot help you as it is a controlled drug, so seeking advice from your prescriber would definitely be a good route as they're the only ones who can make changes or write new prescription.
I hope this helps and hope you feel better. :)
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - Can adderall 30mg tabs be prescribed three times a
Posted 11 Nov 2011 • 6 answers
Adderall - makes me moody & can't stand myself, causing family problems, anyone else felt like this?
Posted 6 Aug 2012 • 15 answers
Posted 13 Jan 2013 • 6 answers
Attention Deficit Hyperactivity Disorder (ADHD) - Why do parents want their children to grow up with
Posted 6 Mar 2013 • 4 answers
Posted 4 Mar 2015 • 1 answer